DRUG-INDUCED (ATT) HEPATITIS WITH LEFT HYDROURETERONEPHROSIS AND COPD WITH SYNPNEUMONIC EFFUSION: A CASE REPORT

Read full text
Authors: Mekla Anusha2 Polu Saimamatha*1
Cited by: 0

Abstract

Drug-induced hepatitis is a major adverse effect associated with antitubercular therapy (ATT), particularly when isoniazid, rifampicin, and pyrazinamide are used concurrently. This case report discusses a 59-year-old male diagnosed with pulmonary tuberculosis who developed drug- induced (ATT) hepatitis during therapy, along with left hydroureteronephrosis, chronic obstructive pulmonary disease (COPD), and synpneumonic effusion. The patient presented with fever, shortness of breath, dry cough, and jaundice. Laboratory investigations revealed elevated liver enzymes and bilirubin, while imaging showed bilateral renal calculi and pleural effusion. Treatment involved discontinuation of hepatotoxic drugs, initiation of supportive management, and close monitoring. The case highlights the importance of early detection and management of ATT-induced hepatotoxicity to prevent irreversible liver injury.

Fields of Study & Subjects

Drug-Induced Hepatotoxicity and Protection Interstitial Lung Diseases and Idiopathic Pulmonary Fibrosis Nephrotoxicity and Medicinal Plants

Publication details

Journal / source
European Journal Pharmaceutical and Medical Research
Publication date
1 January 2026
Language
EN